Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 108, NWS Boston/Norton, MA

October 31, 2011

NWS Boston/Norton, MA issued this small craft advisory at Oct 31, 2011, 6:14 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 6:14 AM EDT (10:14 UTC)
Expired
Oct 31, 2011, 10:18 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WHUS71 KBOX 311014
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
614 AM EDT MON OCT 31 2011

ANZ231-251-311500-
/O.NEW.KBOX.SC.Y.0108.111031T1014Z-111031T1500Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
614 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT. SEAS 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-311500-
/O.CON.KBOX.SC.Y.0107.000000T0000Z-111031T1500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
614 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
450 
WHUS71 KBOX 311418
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1018 AM EDT MON OCT 31 2011

ANZ250-254-255-311700-
/O.CAN.KBOX.SC.Y.0107.000000T0000Z-111031T1500Z/
/O.NEW.KBOX.SW.Y.0050.111031T1418Z-111031T1700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1018 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 1 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 1 PM EDT
THIS AFTERNOON FOR THE OUTER WATERS OFF OF MASSACHUSETTS. ALTHOUGH 
WINDS ARE BELOW SMALL CRAFT ADVISORY THRESHOLDS...SEAS WILL STILL
BE NEAR 5 FT UNTIL 1 PM.

* WINDS AND SEAS...NORTH WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ231-251-311530-
/O.CAN.KBOX.SC.Y.0108.000000T0000Z-111031T1500Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1018 AM EDT MON OCT 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS WERE BELOW SMALL CRAFT ADVISORY THRESHOLDS IN CAPE
COD BAY...MASSACHUSETTS BAY...AND IPSWICH BAY.

$$
FIELD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:26 AM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Oct 31, 3:26 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
326 AM EDT MON OCT 31 2011

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHEAST USA WILL BRING COOL BUT FAIR
WEATHER TO NEW ENGLAND TODAY AND TONIGHT. COASTAL LOW PRESSURE
WILL BLOOM OFF THE CAROLINAS TONIGHT AND MOVE OUT TO SEA TUESDAY.
A WEAK COLD FRONT WILL PASS THROUGH THE AREA LATE THURSDAY. STRONG
HIGH PRESSURE WILL BUILD OVER NEW ENGLAND FRIDAY INTO NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 2 PM THIS AFTERNOON/...
HIGH PRESSURE OVERHEAD WILL PROVIDE DRY WEATHER. HIGH CLOUDS OVER
WESTERN PA WILL MOVE OUR WAY. THE EARLY CLOUDS SHOULD THIN AS THEY
RUN INTO THE HIGH. DURING THE AFTERNOON A MORE SUBSTANTIAL AREA
MOVING UP FROM OHIO MAY INCREASE THE SKY COVER. TEMPS AT 900 MB
AND 925 MB ARE EQUIVALENT TO -4C TO -6C AT 850 MB...SUPPORTING MAX
TEMPS NEAR 50. THE SHORTER DAY AND LATE OCTOBER SUN /SIMILAR TO
THE MID FEBRUARY SUN/ WILL WORK AGAINST THIS AS WILL THE DEEP
SNOW COVER IN WESTERN AND CENTRAL SECTIONS. WE BLENDED MOS BIAS
CORRECTED VALUES WITH THE NAM 2M TEMPS. THIS RESULTS IN LOW 40S IN
THE NORTHWEST AND AROUND 50 IN THE COASTAL PLAIN.

&&

.SHORT TERM /2 PM THIS AFTERNOON THROUGH TUESDAY NIGHT/...
BIG PICTURE...
UPPER SHORTWAVE OVER THE GREAT LAKES MOVES EAST...CROSSING NEW
ENGLAND AND WATERS SOUTH OF NEW ENGLAND TUESDAY AFTERNOON. ALL
MODELS SHOW THE FOCUS OF THIS TROUGH EAST OF DELMARVA
TUESDAY...AND CARRY IT OUT TO SEA. UPPER TROUGH DIGS OVER THE
PLAINS TUESDAY NIGHT TURNING THE UPPER FLOW OVER NEW ENGLAND
FROM WEST TO SOUTHWEST.

TONIGHT...
HIGH PRESSURE REMAINS IN CONTROL...BUT HIGH CLOUDS REMAIN OVER
SOUTHERN NEW ENGLAND. THIS WILL MEAN LIGHT WINDS AND ANOTHER COOL
NIGHT...BUT PROBABLY A COUPLE OF DEGREES LESS COLD THAN THIS PAST
NIGHT.  WE WENT A DEGREE OR TWO COOLER THAN A BLEND OF MOS.

TUESDAY...
UPPER TROUGH MOVES ACROSS BUT EMBEDDED IN A LARGER SCALE WEST
FLOW ALOFT. SURFACE LOW PRESSURE FROM THE CAROLINA COAST COMES
CLOSE ENOUGH TO TURN THE SURFACE FLOW OVER NEW ENGLAND EAST. BUT
THE STORM SHOULD MOVE EAST OUT TO SEA. HIGH CLOUDS WILL LINGER
OVER NEW ENGLAND...AND SOME OF THE LOWER LEVEL MOISTURE MAY BRING
LOWER CLOUDS TO THE SOUTH COAST. TEMPS COME FROM A BLEND OF
MOS...WHICH MAY BE A FEW DEGREES TOO MILD IN THE SNOW-COVER AREAS.

TUESDAY NIGHT...
DECREASING CLOUDS AS THE OFFSHORE LOW MOVES OUT TO SEA. HIGH
PRESSURE RIDGE STILL IN PLACE OVER NEW ENGLAND. FAIR WEATHER WITH
MIN TEMPS SIMILAR TO TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGHLIGHTS...
 * SHOWERS POSSIBLE THU NIGHT INTO FRIDAY WITH COLD FRONT
 * OTHERWISE...DRY WEATHER THROUGH NEXT WEEKEND.

OVERVIEW AND MODEL PREFERENCES...
SYNOPTICALLY...GUIDANCE HAS A GOOD HANDLE ON THE SITUATION
THROUGH LATE WEEK. THE PERIOD IS MARKED BY A BROAD SCALE PATTERN
CHANGE...WITH LARGE SCALE ENHANCED RIDGING OVER MUCH OF THE ERN
CONUS AND WRN ATLANTIC. GIVEN THIS...AN ANOMALOUSLY STRONG SFC
ANTICYCLONE OF 1030+ HPA...WILL LINGER OVER NEW ENGLAND THROUGH
THE PERIOD. THE DRY AIRMASS ITS ASSOCIATED WITH...THE SUBSIDENCE
WITHIN THE RIDGE/ANTICYCLONE SYSTEM ARE GENERALLY QUITE STRONG.
COMBINE THIS WITH THE RIDGE FORCING THE TIME MEAN JET WILL INTO QC
AND THE MARITIMES...AND THE SETUP FAVORS QUIET WX. GUIDANCE IS
HANDLING THIS WELL THROUGH THU NIGHT INTO FRI. DURING THE THU INTO
FRI TIMEFRAME...THERE ARE SOME DIFFERENCES BETWEEN MODELS ON THE
HANDLING OF TWO DISTINCT TROFS...AND THEIR POTENTIAL PHASING. A
NRN TROF DIVES S THU NIGHT FROM CANADA WHILE A SLOWER MOVING NEAR
CUTOFF PUSHES E AT THE SAME TIME FROM THE OH VALLEY. BOTH
ECMWF/GFS SUGGEST THE NRN TROF IS JUST TOO FAST AND WEAKENING AS
IT PUSHES INTO THE RIDGE...AND THE TWO ARE UNABLE TO PHASE. GIVEN
THIS NEAR AGREEMENT...WILL LEAN TOWARDS ONLY LOW END POPS DURING
THE THU INTO FRI TIMEFRAME. THIS WILL HAVE TO BE MONITORED
HOWEVER...BECAUSE SHOULD THEY PHASE THE CHANCES FOR A MORE ROBUST
SYSTEM EFFECTING SNE WOULD BE GREATER. IT IS INTERESTING THAT
FOLLOWING THIS TROF INTERACTION...THE GUIDANCE ONCE AGAIN
CONVERGES ON RIDGE REBUILDING WITH ANOTHER ROUND OF QUIET WX SAT
THROUGH THE EARLY PORTIONS OF NEXT WORK WEEK.

DETAILS...

WED THRU THU...
STRONG HIGH PRES REMAINS STATIONED OVER THE AREA THROUGH THE
PERIOD. THE SUBSIDENCE FROM WHICH WILL BE ENOUGH TO KEEP SKIES
GENERALLY CLEAR WITH WEAK LLVL FLOW. CONDITIONS EXPECTED TO REMAIN
MOSTLY DRY.

WITH WEAK WAA SUGGESTED BY VEERING LLVL WIND PROFILE...EVEN
UNDERNEATH THE HIGH ITSELF...WILL LIKELY SEE H92 TEMPS GRADUALLY
INCREASING FROM AROUND +4C TO NEAR +9C BY THE END OF THE PERIOD.
THEREFORE...MAX TEMPS ARE LIKELY TO REACH THE MID 50S WED...AND
EVEN UPPER 50S LIKELY ON THU. THIS IS NEAR TO SLIGHTLY ABOVE
NORMAL. THE WARMTH WILL BE TEMPERED SOMEWHAT BY COOL OVERNIGHT
MINS THANKS TO GOOD INVERSION DEVELOPING WITH RAD COOLING UNDER
THE HIGH. LOW TO MID 30S ARE POSSIBLE IN THE COLDEST SPOTS.

THU NIGHT INTO FRI...
A FAST MOVING NRN TROF AND SLOWER MOVING CUTOFF TO THE SW WILL
REACH SNE AT NEARLY THE SAME TIME LATE THU NIGHT INT FRI MORNING.
ATTM...GUIDANCE SUGGEST THESE TWO ARE UNABLE TO PHASE DESPITE
BEING BORN OF SEPARATE STREAMS. COULD BE THE LARGE SCALE RIDGING
ENTRENCHED OVER THE ERN CONUS IS STRONG ENOUGH TO WEAK END FORCE
NRN TROF ERD TOO FAST TO INTERACT WITH THE SRN CUTOFF. GIVEN THAT
THERE IS A BIT OF AGREEMENT HERE...FEEL THAT KEEPING LOW END POPS
WITH ONLY A WEAK DYNAMIC SYSTEM IS FAVORED ATTM. HOWEVER...AS
MENTIONED EARLIER...SHOULD THE SYSTEMS PHASE...THERE MAY BE A MUCH
STRONGER COASTAL LOW TO CONTEND WITH.

SAT INTO EARLY NEXT WORK WEEK...
CONDITIONS ON TAP FOR RIDGING TO RETURN WITH UPSTREAM WAA
REBUILDING THE TROF OVER ERN PORTIONS OF THE FA. THIS WILL ALLOW
MUCH OF THE REGION TO RETURN TO DRY WX. COOL TEMPS LIKELY DURING
THE WEEKEND WITH H92 TEMPS DIPPING BACK TO AROUND +4C TO
START....HOWEVER THE BUILDING RIDGE LIKELY TO LEAD TO SEASONABLY
WARM TEMPS BY EARLY NEXT WORK WEEK.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...
VFR. INCREASING AFTERNOON CLOUDS ABOVE 15 THOUSAND FEET. HIGH
CONFIDENCE.

TONIGHT...
VFR WITH HIGH CLOUDS. COULD BE PATCHY IFR IN FOG IN PARTS OF THE
CT VALLEY REGION LATE.  HIGH CONFIDENCE.

TUESDAY...
VFR WITH HIGH CLOUDS...EXCEPT VFR IN LOWER CLOUDS POSSIBLE ALONG
THE ISLANDS AND SOUTH COAST. LOW CHANCE OF MVFR CEILINGS OVER THE
ISLANDS.  EXPECT ANY SHOWERS TO REMAIN OFFSHORE. INCREASING EAST TO
NORTHEAST WIND IN THE COASTAL PLAIN AND ACROSS THE ISLANDS.
MODERATE TO HIGH CONFIDENCE.

TUESDAY NIGHT...
VFR. HIGH CONFIDENCE.

KBOS TERMINAL...
VFR WITH CLEAR SKIES TRANSITIONING TO HIGH CLOUDS THIS AFTERNOON
THROUGH TUESDAY. WEST WINDS TODAY BECOMING A LIGHT EAST FLOW
TUESDAY.  HIGH CONFIDENCE.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WED INTO THU...
HIGH CONFIDENCE VFR.

THU NIGHT AND FRI...
MODERATE CONFIDENCE VFR WITH LOCALIZED MVFR WITH CHANCE OF
SHOWERS.

&&

.MARINE...
TODAY...
DIMINISHING WIND AS HIGH PRESSURE BUILDS OVER THE WATERS. WINDS
HAVE FOR THE MOST PART DIMINISHED BELOW 25 KNOTS. ROUGH SEAS
LINGER OVER THE EASTERN WATERS...BUT THESE SHOULD SUBSIDE BY
MIDDAY.

TONIGHT...
FAIR WEATHER WITH LIGHT VARIABLE WIND. WINDS AND AN EAST WIND
INCREASE ON THE SOUTHERN WATERS AFTER MIDNIGHT

TUESDAY AND TUESDAY NIGHT...
LOW PRESSURE PASSES WELL SOUTH OF THE WATERS. THIS WILL BRING
INCREASING EAST TO NORTHEAST WINDS...WITH SPEEDS APPROACHING 25
KNOTS ON THE SOUTHERN OUTER WATERS. SEAS WILL BUILD TO 5-9 FEET
THROUGH THE PERIOD. THE LOW MOVES OUT TO SEA TUESDAY NIGHT. WINDS
WILL START TO DIMINISH TOWARD WEDNESDAY MORNING.

OUTLOOK...WEDNESDAY TO FRIDAY...

WED...
WINDS OVER SRN AND SERN WATERS GRADUALLY DIMINISH TO BELOW SCA
THRESHOLDS. HOWEVER...REMNANT SWELL LIKELY REMAINS ABOVE 5 FT.

WED NIGHT INTO THU...
SWELL GRADUALLY DIMINISHES THROUGH THE PERIOD...HOWEVER SCA LIKELY
BE NEEDED AS WAVE HEIGHT CONTINUES ABOVE 5 FT UNTIL LATE THU.

THU NIGHT AND FRI...
A COLD FRONT MAY ALLOW WINDS TO REACH 25 KT LATE THU NIGHT INTO
FRI. IN ANY CASE...IT MAY BE ENOUGH TO FORCE SEAS TO REMAIN ABOVE
5 FT ON SRN AND SERN WATERS...AND REACH 5 FT ON ERN
WATERS...ESPECIALLY OFFSHORE.  SCA MAY BE NEEDED.

&&

.CLIMATE...
MISSING DATA...
CLIMATE DATA FOR WINDSOR LOCKS AND WORCESTER WAS BEEN AFFECTED BY
POWER OUTAGES AT BOTH SITES FOR MOST OF THE CALENDAR DAY SUNDAY.
MAX AND MIN TEMPERATURE AND TOTAL PRECIPITATION ARE MEASURED BY
MACHINE...AND SO SUNDAY VALUES WILL BE UNAVAILABLE. SNOWFALL IS
MEASURED BY HUMANS...AND SO SUNDAY VALUES FOR SNOWFALL WILL BE
AVAILABLE AT BOTH SITES.

THERE ARE NO POWER PROBLEMS AT BOSTON AND PROVIDENCE...SO NO
PROBLEMS WITH CLIMATE DATA AT THOSE TWO SITES.

ADDITIONAL SNOWFALL RECORDS...
THE OCTOBER STORM BROUGHT SNOW DURING BOTH SATURDAY NIGHT AND
EARLY SUNDAY MORNING. THIS MEANS SNOW ACCUMULATIONS RECORDED ON
TWO CALENDAR DAYS.

 TOP SNOWY DAYS IN OCTOBER

BOSTON
1.1 INCHES ON OCTOBER 29TH IN 2005
0.6 INCHES ON OCTOBER 30TH IN 2011 *NEW
0.4 INCHES ON OCTOBER 29TH IN 2011 *NEW
0.4 INCHES ON OCTOBER 14TH IN 1913
0.2 INCHES ON OCTOBER 10TH IN 1979

PROVIDENCE
2.5 INCHES ON OCTOBER 10TH IN 1979
1.6 INCHES ON OCTOBER 25TH IN 1962
1.2 INCHES ON OCTOBER 30TH IN 2011 *NEW
1.1 INCHES ON OCTOBER 29TH IN 2011 *NEW
0.7 INCHES ON OCTOBER 19TH IN 1972

WORCESTER
11.4 INCHES ON OCTOBER 29TH IN 2011 *NEW
7.5 INCHES ON OCTOBER 10TH IN 1979
4.7 INCHES ON OCTOBER 26TH IN 1962
3.6 INCHES ON OCTOBER 25TH IN 1960
3.2 INCHES ON OCTOBER 30TH IN 2011  *NEW
2.1 INCHES ON OCTOBER 21ST IN 1964

WINDSOR LOCKS
12.3 INCHES ON OCTOBER 29TH IN 2011 *NEW
8.0 INCHES ON OCTOBER 30TH IN 2011  *NEW
1.7 INCHES ON OCTOBER 10TH IN 1979
0.4 INCHES ON OCTOBER 19TH IN 1972
0.1 INCHES ON OCTOBER 30TH IN 1925

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR ANZ250-
     254-255.
     SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING FOR ANZ231-
     251.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DOODY
AVIATION...WTB/DOODY
MARINE...WTB/DOODY
CLIMATE...WTB
Hazardous weather outlook, Oct 31, 3:42 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EDT MON OCT 31 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-010745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
342 AM EDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-010745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
342 AM EDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 31, 4:51 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EDT MON OCT 31 2011

CTZ002>004-MAZ002>013-017-018-026-NHZ011-012-015-RIZ001>005-
311100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...
BROCKTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL
451 AM EDT MON OCT 31 2011

...ICY ROADWAYS POSSIBLE FOR THE COMMUTE THIS MORNING...

THE COMBINATION OF BELOW FREEZING TEMPERATURES AND WET ROADWAYS
FROM THE SNOWMELT YESTERDAY COULD PRODUCE SLIPPERY CONDITIONS
FOR THE COMMUTE THIS MORNING.

MOTORISTS ARE URGED TO USE CAUTION...ALLOWING FOR EXTRA TIME TO
REACH YOUR DESTINATION AS WELL AS LEAVE PLENTY OF SPACE BETWEEN
VEHICLES.
Special weather statement, Oct 31, 4:52 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
452 AM EDT MON OCT 31 2011

CTZ002>004-MAZ002>013-017-018-026-NHZ011-012-015-RIZ001>005-
311200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...
BROCKTON...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...
PETERBOROUGH...WEARE...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL
452 AM EDT MON OCT 31 2011

...ICY ROADWAYS POSSIBLE FOR THE COMMUTE THIS MORNING...

THE COMBINATION OF BELOW FREEZING TEMPERATURES AND WET ROADWAYS
FROM THE SNOWMELT YESTERDAY COULD PRODUCE SLIPPERY CONDITIONS
FOR THE COMMUTE THIS MORNING.

MOTORISTS ARE URGED TO USE CAUTION...ALLOWING FOR EXTRA TIME TO
REACH YOUR DESTINATION AS WELL AS LEAVE PLENTY OF SPACE BETWEEN
VEHICLES.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 10:18 AM EDTSmall Craft Advisory for Hazardous SeasBOX3 hr
Oct 31, 3:33 PM EDTSmall Craft AdvisoryBOX36 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.